MAUDE Adverse Event Report: COOK INC URETERAL BRUSH BIOPSY SET; FDX ENDOSCOPIC CYTOLOGY BRUSH

COOK INC URETERAL BRUSH BIOPSY SET; FDX ENDOSCOPIC CYTOLOGY BRUSH
Model Number G14919
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: non-healthcare professional - material supply manager pma/510(k) number = k182231.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hair-like foreign matter was noted inside a sealed ureteral brush biopsy set package.This was noted prior to opening and prior to patient use/contact.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported that a hair-like foreign matter was noted inside a sealed ureteral brush biopsy set package.This was noted prior to opening and prior to patient use/contact.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The device was returned to cook in unopened packaging.Two hairs were found, one hair was inside the packaging sealed area, the other was found near the thumb hole outside of the sealed area.Cook reviewed the device history record and concluded there are no non-conformances related to this complaint.A search of compliant history found no other complaints for the reported lot.Due to the individual nature of packaging the product, one non-conformance does not indicate additional non-conformances in the lot.Therefore, there is no evidence to suggest that there is nonconforming product in house or in the field.A device master record review was performed, including quality control procedures.Controls were found to be in place, the packaged products are visually inspected prior to shipment.Cook has concluded that manufacturing contributed to the event.The package inspector for the lot has completed defect awareness training in response to this event.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
URETERAL BRUSH BIOPSY SET
Common Device Name
FDX ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13193957
Report Number1820334-2022-00029
Device Sequence Number5060026
Product Code FDX
UDI-Device Identifier00827002149199
UDI-Public(01)00827002149199(17)240730(10)14120574
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model NumberG14919
Device Catalogue Number040310
Device Lot Number14120574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown